Alert archive / California / Wind Advisories in 2015
Wind Advisory 31, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 3, 2015, 4:25 AM PDT. It took effect at Jun 3, 2015, 2:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2015, 4:25 AM PDT (11:25 UTC)
- In effect from
- Jun 3, 2015, 2:00 PM PDT
- Expired
- Jun 3, 2015, 10:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
290 WWUS76 KLOX 031125 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 425 AM PDT WED JUN 3 2015 ...WIND ADVISORY IN EFFECT FOR THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING... .STRONG ONSHORE FLOW WILL BRING GUSTY SOUTHWEST TO WEST WINDS TO THE ANTELOPE VALLEY THIS AFTERNOON. WIND GUSTS TO 45 MPH ARE EXPECTED IN MANY AREAS...AND LOCAL GUSTS TO 55 MPH ARE POSSIBLE IN THE FOOTHILLS. THE WINDS ARE EXPECTED TO SLOWLY DIMINISH LATE THIS EVENING. CAZ059-032200- /O.NEW.KLOX.WI.Y.0031.150603T2100Z-150604T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 425 AM PDT WED JUN 3 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. * WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING BEFORE SLOWLY DIMINISHING. LOCAL GUSTS TO 55 MPH ARE POSSIBLE IN THE FOOTHILLS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. AREAS OF BLOWING DUST AND SAND WILL LIKELY RESTRICT VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ DB
1 follow-up statement
660 WWUS76 KLOX 032201 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 301 PM PDT WED JUN 3 2015 CAZ059-040500- /O.CON.KLOX.WI.Y.0031.000000T0000Z-150604T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 301 PM PDT WED JUN 3 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH THIS EVENING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. AREAS OF BLOWING DUST AND SAND MAY RESTRICT VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KJ/RK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 3, 4:15 AM PDT, 10 minutes earlier.
Area forecast discussion, Jun 3, 4:15 AM PDT, 10 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 415 AM PDT WED JUN 3 2015 .SYNOPSIS...AN APPROACHING UPPER LOW WILL MAINTAIN ABUNDANT NIGHT THROUGH MORNING LOW CLOUDS AND FOG WEST OF THE MOUNTAINS THROUGH FRIDAY. THERE COULD BE SOME DRIZZLE DURING THE MORNING HOURS THURSDAY AND FRIDAY. AS THE UPPER LOW MOVES ACROSS THE REGION ON FRIDAY...IT WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE MOUNTAINS. BEHIND THE UPPER LOW...RIDGING WILL BUILD INTO THE REGION...WITH A WARMING TREND SATURDAY THROUGH MONDAY...AND LESS IN THE WAY OF NIGHT THROUGH MORNING CLOUDS IN COASTAL AND VALLEY AREAS. && .SHORT TERM (TODAY-FRI)...DEEP MARINE LAYER IN PLACE ACROSS THE REGION THIS MORNING. STRATUS HAS BECOME WIDESPREAD IN COASTAL AND MOST VALLEY AREAS THIS MORNING. SO FAR...THE SALINAS VALLEY REMAINED CLEAR SO FAR...BUT CLOUDS SHOULD PUSH INTO THAT AREA BY MORNING. EXPECT SKIES TO CLEAR BY THIS AFTERNOON IN MOST AREAS...BUT COULD LINGER NEAR THE BEACHES INTO THE AFTERNOON...ESPECIALLY S OF PT CONCEPTION. SHARP ONSHORE GRADIENTS SHOULD BRING SOME STRONG AND GUSTY WINDS TO THE ANTELOPE VALLEY...LIKELY REACHING ADVISORY LEVELS...SO AN ADVISORY HAS BEEN ISSUED. DECREASES IN HEIGHTS/THICKNESSES... AND COOLING AT 850 AND 950 MB SHOULD BRING SOME COOLING TO MOST AREAS TODAY...WITH MAX TEMPS GENERALLY BELOW NORMAL IN MOST AREAS. THE UPPER TROUGH OFF THE WEST COAST WILL EVOLVE INTO A CLOSED UPPER LOW JUST OFF THE COAST OF FAR NRN CA TONIGHT...THEN THIS UPPER LOW WILL DROP SLOWLY SOUTHWARD...REACHING ABOUT MONTEREY BY EVENING. THE MARINE LAYER WILL DEEPEN A BIT MORE...WITH CLOUDS LIKELY PUSHING INTO THE COASTAL SLOPES LATE TONIGHT. EXPECT MORE WIDESPREAD DRIZZLE LATE TONIGHT INTO THU MORNING...ESPECIALLY S OF PT CONCEPTION. EXPECT SOMEWHAT SLOWER CLEARING IN MOST AREAS ON THU. MAX TEMPS SHOULD BE DOWN A TOUCH MORE...ESPECIALLY IN THE MTNS AND DESERTS. GUSTY WINDS WILL AGAIN AFFECT THE ANTELOPE VALLEY...BUT THEY SHOULD REMAIN BELOW ADVISORY LEVELS. THE UPPER LOW WILL MOVE SLOWLY ACROSS THE FCST AREA THU NIGHT AND FRI. EXPECT THE DEEP MARINE LAYER TO CONTINUE...WITH WIDESPREAD NIGHT THRU MORNING STRATUS ALL THE WAY TO THE COASTAL SLOPES. SOME PATCHY DRIZZLE IS AGAIN EXPECTED...AND THERE COULD EVEN BE SOME LIGHT MEASURABLE RAIN FRI MORNING IN THE FOOTHILLS. LIMITED CLEARING AT BEST IS EXPECTED WEST OF THE MTNS ON FRI. MAX TEMPS WILL REMAIN BELOW NORMAL...POSSIBLE EVEN A BIT COOLER THAN THOSE ON THU. WHILE IT APPEARS THAT MOISTURE FROM "ANDRES" WILL REMAIN WELL TO THE S AND E OF THE REGION...THERE MAY BE ENOUGH MOISTURE AND INSTABILITY WITH THE UPPER LOW OVERHEAD TO ALLOW FOR SOME SHOWERS/THUNDERSTORMS FRI INTO FRI EVENING...MAINLY IN THE MOUNTAINS. .LONG TERM (SAT-TUE)...THE UPPER LOW WILL MOVE EAST OF THE REGION ON SAT...BUT WEAK TROFFINESS WILL HANG BACK ACROSS THE REGION. THERE STILL SHOULD BE PLENTY OF NIGHT THROUGH MORNING STRATUS WEST OF THE MTNS...BUT THERE MAY BE BETTER CLEARING ON SAT. MAX TEMPS SHOULD BE UP A BIT IN MOST AREAS. AN UPPER RIDGE OVER THE S CENTRAL U.S. WILL EXPAND WESTWARD INTO THE REGION SUN AND MON. HEIGHTS AND THICKNESSES WILL RISE AND THE MARINE LAYER WILL SHRINK IN DEPTH. THERE WILL BE LESS IN THE WAY OF NIGHT THRU MORNING STRATUS...AT LEAST IN THE VALLEYS. MAX TEMPS WILL LIKELY BE UP SIGNIFICANTLY ON SUNDAY...ESPECIALLY IN THE VLYS...MTNS AND DESERTS...THEN SOME ADDITIONAL WARMING IS LIKELY MONDAY. TUE IS A BIT OF A QUESTION MARK. THE EC KEEPS HEIGHTS ACROSS THE REGION QUITE HIGH...WITH ANOTHER WARM DAY IN STORE. THE GFS IS STRONGER AND FARTHER EAST WITH AN UPPER LOW APPROACHING THE REGION...AND SHOWS MOISTURE FROM NOW HURRICANE "BLANCA" BEING DRAWN NWD INTO THE AREA. THIS SCENARIO WOULD BRING A CHANCE OF SHOWERS TO MOST AREAS. FOR NOW...HAVE KEPT POPS OUT OF THE FORECAST...BUT THIS SITUATION WILL HAVE TO BE WATCHED. && .AVIATION...03/1115Z... AT 1000Z...THE MARINE INVERSION AT KLAX WAS BASED AT 2100 FEET. THE TOP OF THE INVERSION WAS AT 4800 FEET WITH A TEMPERATURE OF 15 DEGREES CELSIUS. OVERALL...MODERATE CONFIDENCE IN 12Z TAF PACKAGE. STRATUS FILLING IN NICELY ACROSS THE COASTS/VALLEYS EARLY THIS MORNING WITH IFR/MVFR CIGS. EXPECT STRATUS TO CONTINUE THROUGH MID-MORNING...BEFORE DISSIPATING BY LATE MORNING OR EARLY AFTERNOON. VFR CONDS WILL PREVAIL THROUGH EARLY THIS EVENING THEN MVFR CIGS SHOULD RETURN TO ALL AIRFIELDS (EXPECT KWJF AND KPMD) LATE THIS EVENING AND OVERNIGHT. ACROSS THE ANTELOPE VALLEY...GUSTY SOUTHWESTERLY WINDS ARE EXPECTED THIS AFTERNOON. ALONG WITH STRONG WINDS AT KWJF AND KPMD...THERE MAY BE SOME LGT TO OCCASIONALLY MDT TURBULENCE NEAR THE DESERT FOOTHILLS THIS AFTERNOON/EVENING. KLAX...MODERATE CONFIDENCE IN 12Z TAF. MODERATE CONFIDENCE IN DISSIPATING OF CIGS NEAR 18Z THIS MORNING (COULD BE +/- 2 HOURS OF 18Z FORECAST). FOR TONIGHT...HIGH CONFIDENCE IN RETURN OF MVFR CIGS...BUT LOW CONFIDENCE IN TIMING (+/3 HOURS OF CURRENT 04Z FORECAST). KBUR...MODERATE CONFIDENCE IN 12Z TAF. THERE IS A 50% CHANCE THAT CIGS COULD DIP DOWN TO IFR LEVELS 12Z-16Z THIS MORNING. MODERATE CONFIDENCE IN 17Z DISSIPATION OF CIGS (COULD BE +/-1 HOUR OF CURRENT 17Z FORECAST). HIGH CONFIDENCE IN RETURN OF MVFR CIGS TONIGHT...BUT LOW CONFIDENCE IN TIMING (+/- 2 HOURS OF CURRENT 08Z FORECAST). && .MARINE...03/300 AM... FOR ALL THE OUTER WATERS...AND INNER WATERS NORTH OF POINT CONCEPTION...HIGH CONFIDENCE IN SMALL CRAFT ADVISORY LEVEL NORTHWEST WIND THROUGH TONIGHT...WITH A GOOD CHANCE OF ADVISORY CONDITIONS CONTINUING INTO THURSDAY EVENING. FOR FRIDAY THROUGH THE WEEKEND MODERATE TO HIGH CONFIDENCE IN WINDS REMAINING BELOW SMALL CRAFT ADVISORY LEVELS. FOR THE INNER WATERS SOUTH OF POINT CONCEPTION...HIGH CONFIDENCE IN WEST TO NORTHWEST WINDS REMAINING BELOW SMALL CRAFT ADVISORY THROUGH THE WEEKEND. THERE IS A 20% CHANCE OF GUSTS REACHING LOW END SMALL CRAFT ADVISORY LEVELS THIS AFTERNOON/EVENING ACROSS THE WESTERN HALF OF THE SANTA BARBARA CHANNEL. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...DB AVIATION/MARINE...RAT WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 2, 6:00 AM PDT, 22 hours 25 minutes before
FLUS46 KLOX DDHHMM HWOLOX HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE JUN 2 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-031300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT TUE JUN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY LOCAL DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS ACROSS THE CENTRAL COAST AND IN THE SANTA YNEZ VALLEY THROUGH MID MORNING. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY...MAINLY OVER LOS ANGELES COUNTY AND THE ADJACENT COASTAL WATERS.
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.